So you thought foods were to blame or maybe your sedentary lifestyle only leads to acid reflux and heartburns? Think again.

The pills you've been popping silently helped douse other ailments, but with that came along a trigger to heartburns too (not all, but some.)

Yes, you read that right, there are medications that provoke acid refluxes and heartburns, and here we are to tell you more about it. Speak to your doctor and he or she would confirm the same! There are many over-the-counter heartburn medicines available:

Antacids can counteract the effects of stomach acid. H2 blockers such as ranitidine (Zantac), famotidine (Pepcid AC), and cimetidine (Tagamet) cut down on stomach acid production.

Your doctor may have prescribed sleeping pills cause of sleep issues or apnea for that matter, but the same pill that rocks to you sleep can cause havoc in the stomach as well. Valium for sure helps calm the nerves and helps the body relax or unwind as well, but when the lower oesophageal sphincter sets itself in the relaxed mode, acids in the stomach travel upward! Heartburn and acid reflux thus happens with sleeping pills and sedatives too.

Did you know Ibuprofen can cause acid reflux? Stunned? Don't be! While we pop in a tab of ibuprofen to seek relief from pains and aches, the same pain relieving medication can actually cause acid reflux too.

Heard of the name Advil or Motrin, generic terms for ibuprofen and sold over-the counter? They do not necessarily increase the levels of acidity per se, but unless the physician has advised you to consume them, stay away from the pills.

Wonder drug Aspirin - Don't we swear by the wonder drug Aspirin for many reasons? But did you know it could cause GERD, Acid reflux and heartburn too. From heart attacks to headaches and more, aspirin has been called a quick-fix but the medicine does cause more acids to churn in the stomach than any other. The formation of prostaglandins that protects the stomach lining and the digestive system in total is stopped by aspirin too!

Medication for blood pressure- Known to be calcium channel blockers, and some call them beta blockers too, the medication prescribed by your doctor can cause acid reflux and heartburn as well. This is because when the drugs are used, it brings down the blood pressure levels in the body and the lower oesophageal sphincter is relaxed. When that happens, the acids in the stomach travel upwards, and that's when speaking to your doctor for a change in medication that is easy to the stomach should be done.

Osteoporosis drugs known as bisphosphenates including blockbusters like alendronate (Fosamax), ibandronate (Boniva), and risedronate (Actonel) are notorious for causing heartburn.

Diagnosis - Anemia. 

Iron supplements pump in more burns Yes, iron supplements for sure help bring in more RBCs to the body, but they also create acid reflux conditions too. Your doctor would be the best person to advise you on alternatives- maybe a diet change and the inclusion of foods that are rich sources of iron for the body!

Here were some of the medications that can cause more harm than good to you, and especially if you know you are a victim of acid refluxes and heartburns, it would be best to speak to a general physician for a solution today. Stay healthy!